Alert archive / Colorado / Red Flag Warnings in 2026

Red Flag Warning 29, NWS Denver/Boulder, CO

March 29, 202615 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Mar 29, 2026, 12:19 PM MDT for 15 counties in Colorado. It took effect at Mar 30, 2026, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2026, 12:19 PM MDT (18:19 UTC)
In effect from
Mar 30, 2026, 11:00 AM MDT
Expired
Mar 30, 2026, 8:00 PM MDT
In force
9 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 65 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 6.3 hours before the alert went out and 437 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2026-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2026-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3785 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

813 
WWUS85 KBOU 291819
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1219 PM MDT Sun Mar 29 2026

COZ215-216-238>240-242-243-300615-
/O.UPG.KBOU.FW.A.0022.260330T1700Z-260331T0200Z/
/O.NEW.KBOU.FW.W.0029.260330T1700Z-260331T0200Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-Northeast Weld County-
Central and South Weld County-
1219 PM MDT Sun Mar 29 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE FOOTHILLS AND NEARBY PLAINS...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 8 PM MDT Monday. The Fire Weather Watch is no
longer in effect.

* AFFECTED AREA...Fire Weather Zones 215, 216, 238, 239, 240, 
  242 and 243.

* TIMING...From 11 AM to 8 PM MDT Monday.

* WINDS...West 10 to 20 mph with gusts up to 30 mph in the plains
  and 40 mph in the foothills.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
529 
WWUS85 KBOU 300522
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1122 PM MDT Sun Mar 29 2026


COZ240-300630-
/O.CAN.KBOU.FW.W.0029.260330T1700Z-260331T0200Z/
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
1122 PM MDT Sun Mar 29 2026

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE DENVER METRO...

The National Weather Service in Denver has cancelled the Red Flag
Warning.

Trends show winds will not be as strong in the Denver metro area
on Monday as previously expected. However, relative humidities 
will still be as low as 9% and elevated critical fire weather 
conditions are expected across the area. 

$$

COZ211-213-310100-
/O.EXA.KBOU.FW.W.0029.260330T1700Z-260331T0200Z/
Jackson County Below 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
1122 PM MDT Sun Mar 29 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR NORTH AND MIDDLE PARK...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 8 PM MDT Monday.

* AFFECTED AREA...Fire Weather Zones 211 and 213.

* TIMING...From 11 AM to 8 PM MDT Monday.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ215-216-238-239-242-243-310100-
/O.CON.KBOU.FW.W.0029.260330T1700Z-260331T0200Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-Northeast Weld County-Central and South Weld County-
1122 PM MDT Sun Mar 29 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FOOTHILLS AND
NEARBY PLAINS...

* AFFECTED AREA...Fire Weather Zones 215, 216, 238, 239, 242 and 
  243.

* TIMING...From 11 AM to 8 PM MDT Monday.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
336 
WWUS85 KBOU 310145
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
745 PM MDT Mon Mar 30 2026


COZ211-213-215-216-238-239-242-243-310245-
/O.EXP.KBOU.FW.W.0029.000000T0000Z-260331T0200Z/
Jackson County Below 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-Northeast Weld County-Central and South Weld County-
745 PM MDT Mon Mar 30 2026

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR NORTH AND MIDDLE PARKS, FRONT RANGE
FOOTHILLS, AND ADJACENT PLAINS...

Winds have decreased and a gradual increase in humidity is
expected this evening. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 29, 11:42 AM MDT, 37 minutes earlier. Its key messages:

  • Well above normal temperatures continue today and Monday.
  • Critical fire weather conditions becoming widespread Monday.
  • Cooler by Tuesday with snow in the mountains and a chance of precipitation over the plains.
  • Potential for a stronger system to impact the region by the end of the week.
Area forecast discussion, Mar 29, 11:42 AM MDT, 37 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1142 AM MDT Sun Mar 29 2026

.KEY MESSAGES...

- Well above normal temperatures continue today and Monday.

- Critical fire weather conditions becoming widespread Monday.

- Cooler by Tuesday with snow in the mountains and a chance of
  precipitation over the plains.

- Potential for a stronger system to impact the region by the end
  of the week.

&&

.UPDATE...
Issued at 300 AM MDT Sun Mar 29 2026

On Monday, we see the strongest winds generally along and west of
I- 25 with low (less than 15%) relative humidities in the
foothills and plains. Where the stronger winds and lower relative
humidities overlap, decided to issue a Fire Weather Watch for the
foothills and nearby plains. The approaching shortwave trough
increases mid level moisture with scattered high-based showers
during the afternoon and early evening. No rain is expected to
reach the ground under the showers, but wind gusts to 40 mph will
be possible under the microbursts. Relative humidities begin to
increase over the mountains and mountain valleys by mid afternoon,
so opted to leave them out of the Fire Weather Watch at this time
though wind gusts to 35 mph will be possible.

&&

.DISCUSSION /Through Saturday/...
Issued at 1135 PM MDT Sat Mar 28 2026

Significant changes are expected as we approach the end of the
month. This weekend's anomalously high/record-breaking
temperatures will continue into Monday afternoon before the next
shortwave traverses the northern Rockies, and an associated cold
front slides south across Colorado Monday night into Tuesday
morning. This looks to be the initiation of a more active pattern
through the long term forecast period.

Starting Sunday, a persistent, flattened ridge pattern will remain
in place across the region. Lee troughing will continue to support
downsloping winds, bringing another day of record-breaking
temperatures, dry conditions, and elevated fire weather conditions
to the forecast area. RH is expected to drop below critical
thresholds across the plains and southern mountain valleys by the
early afternoon, however, our strongest winds are forecast for North
Park where RH is expected to remain in the upper teens. Should see
some patchy elevated to near critical fire weather conditions for a
few hours in the afternoon, but coverage and duration are not
sufficient to warrant any highlights. High-based virga showers may
develop once again, although slightly less moisture and instability
are expected compared to Saturday. Nonetheless, gusty outflows with
speeds up to 25-30 mph are possible as virga passes by.

Winds are expected to increase on Monday as our next shortwave moves
east out of the Pacific Northwest. This will track along the
northern tier and cross the northern Rockies in the afternoon and
evening. The aforementioned lee trough will continue to deepen as
the shortwave approaches, and an associated cold front is expected
to drop south across Colorado late Monday night into early Tuesday
morning. Ahead of the cold front, one last day of well-above-normal
temperatures is expected. With the strengthening winds, critical
fire weather conditions will likely become more widespread across
the plains, as RH values drop to around 10% for the afternoon. The
current forecast has Middle Park reaching critical thresholds, while
RH looks to be in the upper teens for North and South Park, so
things are more marginal in these areas. Given the warm and dry
conditions in the days leading up to this, fuels will be dry and
receptive. As a result, might need highlights in these areas despite
RHs being marginal.

Tuesday will be much cooler with ample moisture to support
widespread precipitation across the forecast area. Cross sections
show a deep moisture profile by Tuesday morning, with upslope
flow up to about 700 mb in place across the plains. Both the GEFS
and EPS ensembles show between .15" to .2" of QPF for the plains
and up to .5 to .6" for the mountains through Wednesday morning,
with southwesterly flow aloft expected to continue bringing
moisture into Colorado through Wednesday (PWAT anomalies show
values reaching up to 250% of normal on Wednesday). Cold air
behind the front will drop snow levels down to which would support
mixed precipitation for the plains, but snow is only expected to
accumulate in the mountains above roughly 10,000 feet, and as low
as 8,500 feet just in Larimer County, but we may see a dusting to
a few tenths for some of the lower elevations (NBM probabilities
has a 50% chance of .2" or greater for areas along the Wyoming
border). Another shortwave is expected to keep precipitation
chances through Wednesday, before a stronger upper-level trough
drops out of the Pacific Northwest on Friday that will impact the
region for the weekend. While there is still time for things to
change, current trends indicate that the northern mountains could
see up to a foot of new snow between Tuesday and Wednesday, with
more possible later in the week depending on the track of the next
system. This certainly won't make up for the large snowpack
deficit, but it would allow for at least one more decent ski day
before the end of the season!

&&

.AVIATION /18Z TAFS through 18Z Monday/...
Issued at 1139 AM MDT Sun Mar 29 2026

Winds should stay west-northwesterly early this afternoon at DIA,
then become more northwesterly by late afternoon.  Models have
southeasterlies in by around 00Z-01Z for a few hours this evening
before light drainage winds kick in by 06Z-07Z. I left the VCSH in
with some of the models continuing to show weak convection later
this afternoon.  Precipitation is not expected.  There will be no
ceiling issues.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Monday morning through Monday evening
for COZ215-216-238>240-242-243.

&&

UPDATE...12
DISCUSSION...9
AVIATION...66
Hazardous weather outlook, Mar 29, 2:58 AM MDT, 9 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
258 AM MDT Sun Mar 29 2026

COZ030>051-300900-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
258 AM MDT Sun Mar 29 2026

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Very warm temperatures are expected today with record highs
likely being reached in places. The warm and dry conditions
combined with breezy winds will result in elevated to locally
critical fire weather conditions this afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

On Monday, winds are expected to increase ahead of an approaching
storm system, possibly leading widespread critical fire weather
conditions across the area.

The next storm system will bring cooler temperatures to the area,
as well as rain showers with snow in the mountains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 3:00 AM MDTFire Weather WatchBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 6 more9 hr

Nearby

Red Flag Warnings in Colorado, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.